Alert archive / Guam / Red Flag Warnings in 2018
Red Flag Warning 4, NWS Guam
NWS Guam issued this red flag warning at Mar 3, 2018, 4:48 PM CST. It took effect at Mar 3, 2018, 5:00 PM CST. It was in force for 24 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2018, 4:48 PM CST (22:48 UTC)
- In effect from
- Mar 3, 2018, 5:00 PM CST
- Expired
- Mar 28, 2018, 4:00 AM CDT
- In force
- 24 days
- Issued by
- NWS Guam
The text
As transmitted.
477 WWMY80 PGUM 032248 RFWMY URGENT - FIRE WEATHER MESSAGE National Weather Service Tiyan GU 848 AM ChST Sun Mar 4 2018 .Only a few showers are expected in the coming days and winds will be gusty at times, especially in higher terrain. Relative Humidity will likely drop below 60 percent in the afternoon hours, and the KBDI remains in the extreme category at 692. A Red flag warning is being issued because of all these factors coming together. Sunset should allow the RH to increase and winds to diminish. Until then, any fires that develop will be difficult to control. GUZ001-040900- /O.NEW.PGUM.FW.W.0003.180303T2300Z-180304T0900Z/ Guam- 835 AM ChST Sun Mar 4 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CHST THIS EVENING FOR GUAM... The National Weather Service in Tiyan has issued a Red Flag Warning, which is in effect until 7 PM ChST this evening. * AFFECTED AREA...Guam, especially the southern and central mountains. * WIND...East wind 10 to 20 mph with gusts to 30 mph until sunset which will be around 630 PM. * HUMIDITY...Relative humidity is in the upper 60s now, however it is expected to diminish to less than 60 percent during the afternoon hours. * TEMPERATURES...Temperatures are in the mid 80s now, but will climb to the upper 80s or even near 90 during the afternoon hours. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended and should be delayed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create ideal conditions for rapid spread of wildfires. && $$ Stanko/Simpson
1 follow-up statement
446 WWMY80 PGUM 280014 RFWMY URGENT - FIRE WEATHER MESSAGE National Weather Service Tiyan GU 1001 AM ChST Wed Mar 28 2018 .Dry weather and gusty winds will maintain the risk that wild fires could spread rapidly. Winds will decrease tonight and are expected to stay weaker the next few days. GUZ001-280900- /O.NEW.PGUM.FW.W.0004.180328T0014Z-180328T0900Z/ Guam- 1001 AM ChST Wed Mar 28 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING FOR GUAM... The National Weather Service in Tiyan has issued a Red Flag Warning, which is in effect until 7 PM ChST this evening. * AFFECTED AREA...Guam, especially southern and central mountains. * WIND...East wind 15 to 25 mph with occasional gusts to 30 mph. * HUMIDITY...Afternoon humidity to reach as low as 45 percent. * TEMPERATURE...Highs around 88. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create ideal conditions for rapid spread of wildfires. && $$ Aydlett
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at Mar 3, 3:15 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 3, 3:15 PM CST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 715 AM ChST Sun Mar 4 2018 .Marianas Synopsis... Andersen Air Force Base Doppler weather radar shows only a few showers moving through the Marianas waters this morning. Most are contained within a line which is crossing Guam about now. The VAD wind profile indicates winds of 15 to 20 knots just off the surface which increase to 20 to 30 knots through the lowest 9 thousand feet of the air. The buoys reveal combined seas of 5 to 8 feet. && .Discussion... After this one line of showers passes weather will improve for the rest of the day. Winds have picked up and we will have to consider the implications of that, especially for fire weather. This is largely covered in the marine forecast as we have seas rising about a foot. After this uptick in winds passes by, we get a slight uptick in showers, then back to the heart of dry season for us. Extrapolating the cloud feature on satellite suggests it will arrive late in the morning Monday. Inherited grids had slight chance turning to isolated then turning back to slight chance. This seemed fine, so just refreshed winds and waves, which were a little lower in the late forecast periods. && .Marine... Winds and waves are expected to stay below small craft advisory criteria. They would not have to be much above forecast to require an advisory, however it would be short-lived. Mariners should pay close attention to the weather the next couple of days. && .Fire weather... If winds are high enough and the air is dry enough, everything else is primed for a fire weather watch, if not a red flag warning. The threat will diminish along with the winds after Monday. && .Eastern Micronesia... Satellite imagery shows showers and thunderstorms pushing farther to the south of Chuuk and Pohnpei while clouds and showers slowly diminish from Kosrae eastward to Majuro. A surface trough near the Date Line will move westward through the region the next few days. This will weaken trade winds and increase the chance of showers across the area early in the week. Seas and winds remain hazardous for small craft at Chuuk and Pohnpei, but both are expected to subside later today. Hazardous surf persists at Chuuk, Pohnpei, and Kosrae at least through tonight. Surf will gradually decrease tonight and Monday. && .Western Micronesia... A benign weather pattern of dry weather persists at Yap and little change is expected through midweek. Dry season remains fully in charge there. Showers and thunderstorms north of a surface trough are passing just along the southern waters of Koror today but stronger trades later today will push convection back to the southwest. Dry weather will continue well into the week there. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. Marianas Waters...None. && Stanko/W. Aydlett
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:48 PM CST | Red Flag Warning | GUM | 23 days |
Nearby
Red Flag Warnings in Guam, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.